Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Super high Triglicerides & Colesterol along with Wasting
Jul 27, 1999

I am a 35 year old female who tested HIV+ in 1990, right now my viral load is <50 and my T-Cells are 652. During the past few years my Triglicerides have been steadily rising, last month they went to 3457 and my cholesterol is now at 585. I tried Lipator with no luck. I have been taking Niacin for approx. 6 months now with a dose of 500 mg. after each meal. Nothing seems to be working. I am taking Norvir, Fortavase, Zerit, and DDI. I have also started wasting, I've lost approx. 10% of my LBM. I watch my diet and exerciese a few days a week. What are your thoughts and suggestions? I don't know what to do.

I would appreciate any information you could give me.

Thanks

Susan

Response from Dr. Dieterich

Dear Susan,

The likely cause of your cholesterol and TG elevation is the Norvir. This is part of the lipodystrophy syndrome. You should certainly consider treating the cholesterol and TG's more aggressively with things like gemfibrozil plus lipitor. On the other hand, you could try switching to a protease-sparing regimen of meds for a while. In the meantime, would also consider checking your testosterone and perhaps adding megestrol to your regimen to help the fat maldistribution. Douglas T. Dieterich, M.D.


Previous
starting to waste!
Next
very high triglycerides!

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement